MAUDE Adverse Event Report: SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS

SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS
Catalog Number 03.632.004
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.No service history review can be performed as part number 03.632.004 with lot number 6670694 is a lot/batch controlled item.The manufacture date of this item is may 18, 2011.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Device history records review was completed for part# 03.632.004, lot# 6670694.Supplier: (b)(4), release to warehouse date: may 18, 2011.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The service and repair (s&r) department documented that synthes evaluation equipment of t-handle t25 stardrive shaft f/matrix-standard has a functional issue, unspecified.This issue was identified during inspection activities of the evaluation set.There were no issues reported by the customer.Device returned to manufacturer.Upon examination, it was found that the distal tip of device was broken and missing.This report is for one (1) stardrive shaft f/matrix-standard.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the returned screwdriver was found to have a broken distal tip.The remainder of the device is in good condition.No non-conformance reports were generated during production.Review of device history records (dhr) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.Per the technique guide, the t-handle t25 stardrive shaft is one of ten t25 driver shafts intended to be utilized for screw insertion in the matrix system.Of the ten t25 drivers available in the system, only four are intended for final tightening (03.632.002, 03.632.072, 03.632.400 and 03.632.401) with the use of a 10nm torque limiting ratchet handle (03.620.061) and a countertorque (03.632.049).The following caution is noted: ¿never use fixed or ratcheting t-handle screwdriver for this technique.If the torque limiting attachment is not used when using any of the stardrive shaft options breakage of the driver may occur and could potentially harm the patient.¿ the relevant drawings were reviewed during investigation.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The broken tip is likely related to application of excessive torque.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6253932
Report Number1719045-2017-10023
Device Sequence Number19012942
Product Code HXX
UDI-Device Identifier10705034718699
UDI-Public(01)10705034718699(10)6670694
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.004
Device Lot Number6670694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1